Alert archive / Oklahoma / Freeze Warnings in 2018
Freeze Warning 8, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Oct 15, 2018, 3:31 PM CDT for 5 counties in Oklahoma. It took effect at Oct 16, 2018, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2018, 3:31 PM CDT (20:31 UTC)
- In effect from
- Oct 16, 2018, 1:00 AM CDT
- Expired
- Oct 16, 2018, 7:32 AM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 57 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 429 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776 WWUS74 KTSA 152031 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 331 PM CDT Mon Oct 15 2018 OKZ054>059-160445- /O.NEW.KTSA.FZ.W.0008.181016T0600Z-181016T1400Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, and Pawnee 331 PM CDT Mon Oct 15 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... The National Weather Service in Tulsa has issued a Freeze Warning, which is in effect from 1 AM to 9 AM CDT Tuesday. * TEMPERATURE...Overnight lows in the lower 30s, with upper 20s possible in a few locations. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. && $$
3 follow-up statements
748 WWUS74 KTSA 160230 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 930 PM CDT Mon Oct 15 2018 OKZ054>059-161030- /O.CON.KTSA.FZ.W.0008.181016T0600Z-181016T1400Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, and Pawnee 930 PM CDT Mon Oct 15 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... * TEMPERATURE...Overnight lows in the lower 30s, with upper 20s possible in a few locations. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. && $$
318 WWUS74 KTSA 160904 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 404 AM CDT Tue Oct 16 2018 OKZ054>059-161400- /O.CON.KTSA.FZ.W.0008.000000T0000Z-181016T1400Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, and Pawnee 404 AM CDT Tue Oct 16 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Overnight lows in the lower 30s, with upper 20s possible in a few locations. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ CORFIDI
729 WWUS74 KTSA 161232 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 732 AM CDT Tue Oct 16 2018 OKZ054>059-161345- /O.CAN.KTSA.FZ.W.0008.000000T0000Z-181016T1400Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, and Pawnee 732 AM CDT Tue Oct 16 2018 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Tulsa has cancelled the Freeze Warning. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Oct 15, 3:28 PM CDT, 3 minutes earlier.
Area forecast discussion, Oct 15, 3:28 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 328 PM CDT Mon Oct 15 2018 .DISCUSSION... Light rain has persisted most of the day near the Red River, while skies have cleared over most of northeast OK. GIven the unseasonably cool airmass in place at present, there will be high potential for freezing temperatures tonight in those areas that remain free of significant cloud cover for a long enough duration tonight. Some increase in mid and high clouds is possible later tonight into parts of northeast OK, with locations closer to the KS border remaining the most likely to remain clear. Will issue a Freeze Warning for northern row of NE OK counties for tonight, with an outside chance at a hard freeze in normally colder locations. Patchy frost also will be possible a bit farther south, and depending on cloud trends the warning may need to be expanded southeast. After a relative lull in the rainfall tonight across southeast OK, additional rain should expand north toward I-40 Tuesday, while areas north will see some sun and warmer temperatures. The low in the southwest will eventually eject east and weaken with expanding rain chances for Thursday and Friday, but at this time this does not appear to be a significant rain event. Airmass behind this system and cold front will be of Pacific origin as opposed to Canadian, thus temperatures will trend closer to normal through the weekend. && .PRELIMINARY POINT TEMPS/POPS... TUL 35 58 41 66 / 10 10 0 0 FSM 43 54 43 67 / 20 30 10 0 MLC 41 51 43 63 / 30 40 10 10 BVO 30 60 38 66 / 10 10 0 0 FYV 36 55 39 65 / 10 10 0 0 BYV 36 55 40 64 / 10 10 0 0 MKO 38 54 41 67 / 10 20 0 0 MIO 32 57 39 64 / 10 10 0 0 F10 38 53 42 65 / 10 20 0 10 HHW 44 49 45 62 / 60 80 50 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Freeze Warning from 1 AM to 9 AM CDT Tuesday for OKZ054>059. AR...None. && SHORT TERM...23 LONG TERM....14
Hazardous weather outlook, Oct 15, 11:29 AM CDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1129 AM CDT Mon Oct 15 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1129 AM CDT Mon Oct 15 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. DISCUSSION... Scattered rain showers will continue across southeast Oklahoma and west-central Arkansas into Tonight. Temperatures today will be unseasonably cold with afternoon high temperatures only in the 40s to lower 50s. There will be the potential for the first freeze of the season Tuesday morning, with low temperatures in the lower 30s across far northeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. EXTENDED DISCUSSION... TUESDAY through Sunday...No Hazards. Temperatures will begin to warm up by Wednesday when high temperatures will be back in the 60s. More rain is expected Thursday into Friday as another cold front moves through the area. weather.gov/tulsa contains additional information.
Nearby
Freeze Warnings in Oklahoma, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.